Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2004, 7:54 PM CDT for Hardeman County, Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 11, 2004, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2907 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS54 KOUN 120054
SVROKC
TXC197-487-120145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDEMAN COUNTY IN NORTHERN TEXAS
WILBARGER COUNTY IN NORTHERN TEXAS
* UNTIL 845 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 10 MILES SOUTH OF MEDICINE MOUND...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHILLICOTHE AND MEDICINE MOUND
HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3409 9972 3406 9949 3399 9945 3416 9929
3430 9948
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 3:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI JUN 11 2004 .DISCUSSION... STORM CHANCES ACROSS FA THIS AFTERNOON/EVENING ARE LOW. 18Z SOUNDING INDICATES STRONG CAPPING INVERSION AND CONVERGENCE ALONG DRYLINE IS MUCH WEAKER THAN THURSDAY. WILL STILL MAINTAIN 20 POPS FOR 4 TO 5 HOUR PERIOD FOR THIS EVENING. LLJ WILL STRENGTHEN THIS EVENING/OVERNIGHT WITH AXIS ACROSS WESTERN PARTS OF FA. BETTER DYNAMICS FOR STORMS ON SATURDAY AS UPPER JET OVER NORTHERN MEXICO APPROACHES THE AREA. BELIEVE THAT FARTHER WEST POSITION OF SURFACE LOW/DRYLINE PER GFS WILL VERIFY CLOSER THAN ETA SATURDAY AFTERNOON. BOTH ETA AND GFS HAVE SOMEWHAT OF A SIGNAL FOR AN MCS TO OUR NORTHEAST SATURDAY NIGHT AS LLJ DEVELOPS. UNCERTAIN ON MESO-SCALE ISSUE OF OUTFLOW BOUNDARY AND MOVEMENT OF THIS SYSTEM. FOR NOW WILL MAINTAIN SLIGHT/CHANCE POPS FOR SUNDAY BUT ADDITIONAL BOUNDARIES MAY COMPLICATE FORECAST FOR SUNDAY AFTERNOON AND EVENING. GFS BUILDS UPPER RIDGE TO THE WEST EARLY NEXT WEEK WITH FRONTAL BOUNDARY REMAINING TO THE NORTH. THEN BY THE MIDDLE OF NEXT WEEK...WEAKNESS OF SHEAR AXIS IN RIDGE LOOKS SIMILAR TO SETUP THAT PRODUCE DECENT RAINFALL AMOUNTS EARLIER THIS WEEK. FOR NOW WILL LEAVE EXTENDED SIMILAR TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 91 70 90 / 20 30 30 30 HOBART OK 69 94 69 94 / 10 30 20 20 WICHITA FALLS TX 73 94 72 93 / 20 30 20 20 GAGE OK 65 95 68 91 / 0 30 20 10 PONCA CITY OK 71 90 71 89 / 20 20 30 30 DURANT OK 72 91 72 89 / 10 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 11, 12:40 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CDT FRI JUN 11 2004
OKZ004>048-050>052-TXZ083>090-121200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
IN AN AREA MAINLY EAST OF A LINE FROM CHEROKEE...TO QUANAH
TEXAS...AND WEST OF A LINE FROM SEMINOLE...TO HENRIETTA TEXAS.
TIMING...
MAINLY FROM 4 PM THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.
DISCUSSION...
A DRYLINE DEVELOPING OVER THE EASTERN TEXAS PANHANDLE...AND
SOUTHWEST OKLAHOMA...IS EXPECTED TO MOVE EASTWARD TO NEAR A LINE
FROM MEDFORD...TO BINGER...FREDERICK...AND KNOX CITY TEXAS BY LATE
AFTERNOON. ALTHOUGH A CAPPING INVERSION OVER THE AREA WILL BE
DIFFICULT TO OVERCOME...CONVERGENCE ALONG THE DRYLINE...MAY BE
SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS BY LATE
AFTERNOON. AN EXTREMELY UNSTABLE AIRMASS...COMBINED WITH SUFFICIENT
VERTICAL WIND SHEAR...WILL SUPPORT THE POSSIBILITY OF A FEW STORMS
BEING ACCOMPANIED BY LARGE HAIL AND DAMAGING DOWNBURST WINDS.
THE CAPPING INVERSION WILL REDEVELOP BY EARLY OR MID EVENING...
RESULTING IN DIMINISHED CHANCES OF ADDITIONAL THUNDERSTORMS. LATER
IN THE NIGHT AS THE LOW LEVEL JET DEVELOPS...NEW HIGHER BASED
THUNDERSTORMS MAY DEVELOP ACROSS THE AREA...WITH SMALL HAIL POSSIBLE
WITH A FEW OF THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
AROUND TUESDAY...WHICH WILL INCREASE THE CHANCE FOR MORE WIDESPREAD
RAIN ACTIVITY TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMES
EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.In the hours before
Special weather statement, Jun 11, 6:23 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 623 PM CDT FRI JUN 11 2004 OKZ012-013-112335- GARFIELD OK-NOBLE OK- 623 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GARBER AT 621 PM CDT...MOVING NORTHEAST AT 25 MPH. ALTHOUGH THE STORM IS NOT CURRENTLY SEVERE... IT IS BEING MONITORED FOR FURTHER INTENSIFICATION... AND POSSIBLE WARNINGS. CJS
Special weather statement, Jun 11, 7:06 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT FRI JUN 11 2004 TXZ084-120015- FOARD TX- 706 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 26 MILES SOUTH OF CROWELL AT 706 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 11, 7:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 W TRUSCOTT 33.75N 99.85W
06/11/2004 1.00 INCH KNOX TX CO-OP OBSERVER
&&
TY/LSLocal storm report, Jun 11, 7:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 10 SW CROWELL 33.88N 99.85W
06/11/2004 1.75 INCH FOARD TX PUBLIC
&&
TY/LSLocal storm report, Jun 11, 7:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL CROWELL 33.98N 99.72W
06/11/2004 1.75 INCH FOARD TX PUBLIC
&&
TY/LSSpecial weather statement, Jun 11, 7:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 746 PM CDT FRI JUN 11 2004 TXZ083-085-120100- HARDEMAN TX-WILBARGER TX- 746 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND WILBARGER COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MEDICINE MOUND AT 746 PM CDT...MOVING NORTHEAST AT 30 MPH. ALTHOUGH THE STORM REMAINS SEVERE... RECENT RADAR TRENDS INDICATE SOME WEAKENING. PEOPLE IN HARDEMAN AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.